MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALTRUA 40; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ALTRUA 40; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number S403
Medical Device Problem Codes Premature Discharge of Battery (1057); High Capture Threshold (3266)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time, the product has not been returned.If the product is returned, analysis will be performed and this report updated at that time.
 
Event or Problem Description
It was reported that during routine follow-up this pacemaker was found to have triggered a replacement indicator.It was noted that the patient had near 100% right atrial (ra) lead pacing and approximately 40% right ventricular (rv) lead pacing since implant.Magnet rates corresponding to depletion level were found inconsistent in the months preceding a request by the physician for device data analysis due to suspected premature depletion.Engineering analysis found the device was operating near a depletion indicator boundary that may have explained the observed behavior.Information was later received indicating a revision procedure was performed at which time this device was explanted and replaced.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, detailed mechanical and electrical testing was performed on the device.The device battery status was end of life (eol).The device functioned normally throughout testing.Laboratory analysis determined that this device experienced normal battery depletion; however, the estimated longevity remaining value appeared to decrease more quickly than expected between routine follow-ups.Factors influencing the estimated longevity remaining calculation include pacing rate, amplitude, pulse-width and lead impedance.Any (even slight) changes in these factors will impact the battery consumption calculation and therefore the remaining longevity estimate.Please note that, despite the drop in estimated longevity remaining, the actual battery condition did not change significantly between follow-ups.In summary, it was determined that this device experienced normal battery depletion, but declared (eol) earlier than previously estimated.

Brand Name
ALTRUA 40
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8271284
Report Number2124215-2019-00799
Device Sequence Number137864
Product Code LWP
UDI-Device Identifier00802526484445
UDI-Public802526484445
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
N970003/S096
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/13/2014
Device Model NumberS403
Device Catalogue NumberS403
Device Lot Number592006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2019
Initial Date Received by Manufacturer 09/14/2018
Supplement Date Received by Manufacturer12/27/2019
Initial Report FDA Received Date01/23/2019
Supplement Report FDA Received Date12/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age78 YR